Vol. 15, No. 3, 1965

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 299: 1
Vol. 298: 1  2
Vol. 297: 1  2
Vol. 296: 1  2
Vol. 295: 1  2
Vol. 294: 1  2
Vol. 293: 1  2
Vol. 292: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Other MSP Journals
Projections in the space of bounded linear operators

David R. Arterburn and Robert James Whitley

Vol. 15 (1965), No. 3, 739–746
Abstract

Thorp has shown that for X and Y certain Banach spaces of sequences there is no continuous linear projection of the bounded linear operators from X to Y onto the compact linear operators from X to Y . In this paper, this result, as well as related results for the weakly compact linear operators, is demonstrated for cases including (a) X an infinite dimensional abstract L-space and Y an infinite dimensional space whose conjugate contains a countable total set and (b) X a separable B-space and Y = C(S) with S either a metric space containing an infinite number of points or S a compact space which contains a one-to-one convergent sequence.

Mathematical Subject Classification
Primary: 47.10
Secondary: 46.10
Milestones
Received: 11 August 1964
Published: 1 September 1965
Authors
David R. Arterburn
Robert James Whitley